Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 11, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 7, 2002, 12:02 AM CDT for Lincoln County, Nebraska. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2002, 12:02 AM CDT (05:02 UTC)
- Expired
- May 7, 2002, 12:45 AM CDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 12:02 AM CDT | Hail 0.75 | Maxwell, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.0 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 3296 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 070502
SVRLBF
NEC111-070545-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1202 AM CDT TUE MAY 7 2002
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 1245 AM CDT...
* AT 1156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 7 MILES WEST OF
WELLFLEET...OR ABOUT 17 MILES NORTHEAST OF HAYES CENTER...MOVING
NORTHEAST AT 20 MPH. RADAR ALSO INDICATED ANOTHER SEVERE
THUNDERSTORMS 2 MILES SOUTH OF MAXWELL...OR ABOUT 17 MILES
SOUTHEAST OF NORTH PLATTE...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
3 MILES NORTHWEST OF WELLFLEET AROUND 1215 AM CDT...
12 MILES SOUTH OF MAXWELL AROUND 1245 AM CDT...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4093 10096 4071 10119 4071 10074 4074 10037
4089 10029 4125 10032What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:17 PM CDT, 8 hours 45 minutes earlier.
Area forecast discussion, May 6, 3:17 PM CDT, 8 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 317 PM CDT MON MAY 6 2002 ...FORECAST CHALLENGE TO BE TEMPERATURES AND SVR CHANCES ON TUESDAY... CURRENT SCENARIO HAS A COUPLE OF BOUNDARIES...ONE ACROSS KANSAS AND ANOTHER COLDER BOUNDARY ACROSS EXTREME NORTH CENTRAL NEBRASKA. TEMPERATURES VARY WIDELY ACROSS THE NRN BOUNDARY WITH TEMPS IN THE 40S OVER SOUTH DAKOTA...WITH TEMPS IN THE 70S FARTHER SOUTH OVER SRN AND WRN NEBR. TRICK TO THE FCST WILL BE ESTIMATING THE POSITIONING OF THE SFC...AS WELL AS UPPER LEVEL BOUNDARIES FOR THE FIRST 60 HRS. THIS WILL BE KEY TO POSITIONING OF CONVECTION FOR THE PERIOD. TONIGHT...COULD SEE ATM DESTABILIZE AFTER SUNSET OVER THE SW AND W. SFC BASED CAPE INCREASES BY DAWN AND ELEVATED PARAMETERS BEGIN TO COME TOGETHER. HIGH H85 TO H7 LAPSE RATES AND GOOD NEGATIVE LIS ABOVE H800 ARE INDICATING DEEPENING INSTABILITY. LL MOISTURE WILL BE THE LIMITING FACTOR HOWEVER AS H85 DEW POINTS CONTINUE TO REMAIN VERY MARGINAL. FIREWORKS SHOULD HOLD OFF TIL TUESDAY. WITH INCREASING CLOUDINESS...ESPECIALLY NORTH...TEMPS SHOULD BE MILD. TUESDAY AND TUESDAY NIGHT...THIS COULD BE INTERESTING. ETA MODEL DEVELOPING GOOD CONVECTION AND PRECIP SIGNATURE DURING THE DAY TOMORROW...ESPECIALLY OVER THE CENTRAL AND NERN COUNTIES. BEST MID LEVEL INSTABILITY EXISTS FROM THE SW TO THE NERN CWA PER LOW NEG ELEVATED LIS AND STEEP MID LEVEL LAPSE RATES. LL MOISTURE WHICH IS LACKING TONIGHT...SHOULD BE WELL ESTABLISHED BY TOMORROW AS ERLY LL FLOW REESTABLISHES ITSELF. WILL NEED TO INITIATE POPS TOMORROW WITH THE HIGHEST ALONG AND E OF A LBF TO MERRIMAN LINE. BY WEDNESDAY NIGHT PRECIP THREAT BEGINS TO EXIT CWA BY EARLY EVENING BUT A SECONDARY H7 SHORT WAVE TAKES AIM ON THE NRN ZONES. GOOD H3 DIVERGENCE SHOULD SUPPORT TSRA DEVELOPMENT IN THESE AREAS. FARTHER SOUTH AND WEST...LAPSE RATES CONTINUE TO INDICATE DEEP MID LEVEL INSTABILITY...AND MOISTURE WILL CONTINUE TO BE IN PLACE PER H85 DEW POINTS AT OR NEAR 10C. WE SHOULD SEE SOME BREAKS IN THE CLOUDS BY AFTN ACROSS THE SW...AND ANY LIMITED SUN WHICH OCCURS WILL HELP DESTABILIZE THE SITUATION. WEDNESDAY AND WEDNESDAY NIGHT...SFC LOW MOVES FARTHER SOUTH INTO SW KANSAS. THIS WILL ALLOW FRONT STALLED OUT OVER SD NE BORDER TO CRASH SOUTH. AM NOT BUYING GUIDANCE NUMBERS AS OF YET. NGM MOS WAY TOO WARM WHILE THE MAV GUIDANCE SEEMS A LITTLE COOL. WILL USE H85 TEMPS FOR GUIDANCE WITH A LITTLE UPWARD MODIFICATION. SHOULD SEE FAIRLY PERSISTENT CLOUD COVER FURTHER HOLDING TEMPS BACK. SURFACE AS WELL AS MID LEVEL LIS BEGIN TO SHOW STABILIZATION BY MID DAY. AM THINKING AT THIS JUNCTURE THAT BULK OF PRECIP WILL BE IN THE AM WITH CLOUDS PERSISTING INTO THE AFTN. H5 UPPER WAVE PULLS EWD BY THURSDAY AM AND PLACES CWA IN AREA OF GOOD SUBSIDENCE. WITH GRADUAL CLEARING AND SFC HIGH MOVG INTO ERN WYOMING...IT IS SHAPING UP TO BE A COLD NIGHT. H85 TEMPS DIP TO -6C IN MOST OF THE CWA. WITH RESIDUAL MOISTURE IN THE LOWER LEVELS IN PLACE...MEX NUMBERS MAY BE A LITTLE LOW. WILL ADJUST THESE UP A BIT. THURSDAY...AFTER A COLD START...AND WITH HIGH PRESSURE OVERHEAD...SHOULD REMAIN CHILLY. AVN BEGINS TO USHER WARMER AIR IN BY AFTN BUT IT WILL BE SLOW IN GETTING HERE. JUDGING BY H85 TEMPS...SHOULD BE A DAY WITH TEMPS MAINLY IN THE 50S. WE MAY CRACK 60 IN THE FAR SW. .DAYS 4 THROUGH 7.... FRIDAY THROUGH MONDAY... AFTER A COLD CLEAR START ON FRIDAY MORNING...TEMPS SHOULD REBOUND QUICKLY. NEW MRF TRENDING TOWARD MORE ZONAL ECMWF SOLN. FROPA ON FRIDAY NIGHT CONTINUES TO WARRANT MENTION OF PCPN SO WILL KEEP IN FCST. WITH ZONAL PATTERN ALOFT THROUGH THE WEEKEND...STATIONARY FRONT SHOULD CONTINUE TO STAY PUT AND LIFT NWD LITTLE. LOOKS TO BE FAIRLY DRY IN OUR NEIGHBORHOOD WITH THE NEXT SLIGHT CHANCE OF PCPN BEING ON SUNDAY EVENING WITH THE APPROACH OF THE NEXT H5 WAVE. AS FOR TEMPERATURES...WITH A MORE ZONAL PATTERN AND FRONTAL BOUNDARY S OF THE AREA...SEASONAL TEMPS IN THE MID 60S TO LOWER 70S SEEM IN ORDER. .LBF...NONE. CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 11:33 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 42 min |
| May 6, 11:39 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 36 min |
| May 7, 12:18 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 42 min |
| May 7, 12:46 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 44 min |
| May 7, 12:56 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
| May 7, 2:04 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 56 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.